| Model Number |
G56231 |
| Medical Device Problem Code |
Peeled/Delaminated (1454)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/24/2023
Type of Reportable Event
Malfunction
Event or Problem Description
As reported, a plastic string was noted to be hanging from a flexor high-flex ansel guiding sheath upon removal of the device from the patient.An unspecified laser, balloon, and stent were used used through the sheath during the procedure.The sheath was removed from the patient approximately one hour after the procedure was completed, at which point the string was noted.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information has been requested.
Additional Manufacturer Narrative
Occupation: director.The device has been returned and preliminary evaluation has been performed; however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Additional information was received 03apr2023.The access site was not scarred, and a contralateral approach was used.Another manufacturer's laser was used through the sheath.While removing the sheath in a post-procedure recovery area, the nurse noticed the "tissue-like" substance coming from the access site with the sheath.The patient was not harmed.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Summary of event: as reported, a plastic string was noted to be hanging from a flexor high-flex ansel guiding sheath upon removal of the device from the patient.An unspecified laser, balloon, and stent were used through the sheath during the procedure.The sheath was removed from the patient approximately one hour after the procedure was completed, at which point the string was noted.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information was received (b)(6) 2023.The access site was not scarred, and a contralateral approach was used.Another manufacturer's laser was used through the sheath.While removing the sheath in a post-procedure recovery area, the nurse noticed the "tissue-like" substance coming from the access site with the sheath.The patient was not harmed.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.There was a ridge in the sheath material approximately 46.5cm from end cap, but there was no string found hanging from the sheath.A 6.0fr dilator was ran through the entire sheath and slight resistance was only felt at the ridged portion of the sheath.A borescope was run through the sheath and delamination was found at the point inside the sheath where the outside ridge had formed in the sheath.A review of the device history record for the device lot found no non-conformances related to the reported failure mode.A database search for complaints on the reported lot found no additional lot related complaints from the field.The sheath component lots associated with the complaint lot both record a relevant non-conformance.A database search for complaints on these lots found no additional complaints reported.Although these non-conformances are relevant to the reported failure mode, all non-conforming product was scrapped, and there are 100% inspections in place to capture this non-conformance.At this time, cook has concluded that no non-conforming product from this lot exists in house or in the field.The product ifu provided the following information: precautions: ¿all interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage.¿ the information provided upon review of the device master record (dmr), device history record (dhr), ifu, and investigation of the returned device, suggests that there is evidence the device was manufactured to specification.A review of relevant manufacturing and quality control documents were conducted.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.There is no evidence of a manufacturing deficiency and it is most likely that the sheath lining became delaminated during use.Therefore, based on the available information and results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The risk analysis for this failure mode was reviewed and no additional escalation is required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.